Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Acute Crit Care > Volume 27(2); 2012 > Article
Case Report Delayed Anaphylactic Shock to Intravenous Cefotetan in a Pregnant Woman: A Case Report
Ah Reum Cho, Hyeon Jeong Lee, Hye Kyung Park, Young Jae Oh

DOI: https://doi.org/10.4266/kjccm.2012.27.2.126
1Department of Anesthesia and Pain Medicine, School of Medicine, Pusan National University, Busan, Korea. lhjksk@pusan.ac.kr
2Department of Internal Medicine, School of Medicine, Pusan National University, Busan, Korea.
3Medical Research Institute, Pusan National University, Busan, Korea.
  • 2,639 Views
  • 43 Download
  • 1 Crossref
  • 0 Scopus

Anaphylactic reactions to agents administered intravenously usually occur within minutes. We present an unusual case of a delayed onset anaphylactic shock to intravenous cefotetan in a pregnant woman who underwent an epidural cesarean section. She sustained hypotension, tachycardia, bronchospasm, and rash 90 min after administering intravenous cefotetan. The possibilities of high epidural blocks or amnionic fluid embolisms were excluded by the height of sensory blocks or different presenting symptoms and signs, respectively. Allergic skin tests for exposed materials were performed 6 weeks after discharge and no immediate reactions occurred. However, delayed systemic allergic reactions, such as urticaria, rash, and edema on her face, neck, back, and abdomen, occurred 3 h after skin test to cefotetan.


ACC : Acute and Critical Care